This Article

Citations


Creative Commons License
Except where otherwise noted, this work is licensed under Creative Commons Attribution-NonCommercial 4.0 International License.

Nicolau Syndrome Caused by Penicillin Injection a Report From Iran


S Alyasin * ; and M Sharifian +, **
* Shiraz University of Medical Sciences, Clinical Immunology and Allergy Department
** Shiraz University of Medical Sciences.
+Corresponding Author: M Sharifian , Shiraz University of Medical Science Shiraz–Iran, Tel.: + 98(917) 7133-3608, Fax: +98 (711) 6282-413, E-mail: [email protected].
Shiraz E-Medical Journal. 2010 April; 11(2): 102-104.
Article Type: Case Report; Received: Nov 15, 2009; Accepted: Mar 19, 2010; epub: Apr 2, 2010; ppub: Apr 2010

Abstract


Introduction: Nicolau syndrome also known as livedo-like dermatitis or embolia cutis
medicamentosa is a rare adverse reaction of a still largely unidentified pathogenesis at the
site of intramuscular and intra-articular drug injection.

Case report: herein we report a 7-year-old boy, a known case of cerebral palsy received a
penicillin injection in the left buttock due to upper respiratory tract infection and one day
later developed an echymotic, ischemic and necrotic area in the site of injection which extended
to the left leg, thigh and foot gradually. Nicolau syndrome was diagnosed and the
patient received prednisolone, pentoxyphyllin and was heparinized .In the follow up, the
lesion began to improve.

Discussion: There is no specific therapy for Nicolau syndrome other than prevention.
Correct Intramuscular injections may prevent these conditions. This case is the second report
of Nicolau syndrome from Iran after the case of Beheshti-rooy et al.

Keywords: Nicolau Syndrome – Penicillin - Intramuscular Injection- I

Acknowledgments

Our Special thanks to Dr. N Shokrpour, for the linguistic editing of the manuscript.